Alert archive / Mississippi / Flash Flood Warnings in 2003
Flash Flood Warning 6, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 15, 2003, 2:48 PM CDT for Amite County, Pike County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2003, 2:48 PM CDT (19:48 UTC)
- Expired
- Jun 15, 2003, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Amite County, MS, Pike County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 151952 FFWNEW MSC005-113-152245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 248 PM CDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... AMITE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF LIBERTY PIKE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF MCCOMB * UNTIL 545 PM CDT * AT 246 PM CDT...PIKE COUNTY CIVIL DEFENSE OFFICE REPORTED FLOODING OF SOME SECONDARY ROADWAYS IN SOUTHERN PIKE COUNTY. DOPPLER RADAR INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS FROM PIKE AND AMITE COUNTIES EXTENDING SOUTHWEST INTO SOUTHERN LOUISIANA. THE THUNDERSTORMS WERE MOVING NORTHEAST AROUND 15 MPH. ADDITIONAL RAINFALL OF 2 TO 3 INCHES IS LIKELY DURING THE NEXT SEVERAL HOURS RESULTING IN FLASH FLOODING NEAR STREAMS AND LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 1:45 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 15, 1:45 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 145 PM CDT SUN JUN 15 2003 A SURFACE FRONT STRETCHED FROM THE TEXAS GULF COAST THROUGH ARKANSAS AND INTO KENTUCKY EARLY THIS AFTERNOON. THE UPPER LEVEL TROUGH EXTENDED FROM THE MID-MISSISSIPPI VALLEY INTO TEXAS. PRECIP WATER THIS MORNING AT LIX AS 1.78. THUNDERSTORMS WERE MOVING EASTWARD ALONG/AHEAD OF THE FRONT...WITH MORE STORMS DEVELOPING IN OUR CWA IN THE UNSTABLE AIRMASS AHEAD OF THE FRONT. ACTIVITY SHOULD CONTINUE AND MOVE EASTWARD ACROSS THE REGION THIS EVENING. FLOODING IS A CONCERN...SOME AREAS MAY SEE 1-2 INCHES OF LOCALIZED RAINFALL IN AN HOUR. NO MAJOR CHANGES ARE EXPECTED THROUGH WEDNESDAY AS THE FRONT STALLS JUST NORTH/NORTHWEST OF OUR CWA. EXPECT UPPER-LEVEL DISTURBANCES TO MOVE AROUND THE BASE OF THE TROUGH...TRIGGERING THUNDERSTORM ACTIVITY EACH DAY. THE GFS SHOWS THE UPPER TROUGH WEAKENING AND DRIFTING EASTWARD LATER IN THE WEEK. THIS COULD LEAD TO DRIER CONDITIONS BY THE END OF THE WEEK. PRELIM NUMBERS... MCB 69/87/69/87 4635 BTR 71/87/71/87 4635 MSY 74/88/74/88 3534 GPT 72/88/72/88 3534 .NEW...NONE LA...NONE. MS...NONE. 25
Hazardous weather outlook, Jun 15, 11:00 AM CDT, 3 hours 48 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP LATER TODAY AND CONTINUE INTO THE EARLY EVENING HOURS AIDED BY A SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION. LOCALLY HEAVY RAINFALL OF UP 2 INCHES PER HOUR AND WIND GUSTS OF 40 TO 45 MPH ARE THE MAIN HAZARDS POSSIBLE WITH THESE THUNDERSTORMS. FLOODING CONCERNS...SOIL CONDITIONS ARE NEARLY SATURATED DUE TO RECENT RAINFALL. THEREFORE PERIODS OF HEAVY RAIN IN AND NEAR THE STRONGER STORMS MAY BRIEFLY CAUSE PONDING ON ROADWAYS AND MINOR FLOODING AROUND LOW LYING AND FLOOD PRONE AREAS. LOCATIONS ACROSS SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST AND SOUTH CENTRAL LOUISIANA HAVE THE HIGHEST POTENTIAL FOR FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY AS UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 25
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:59 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 46 min |
| Jun 15, 3:26 PM CDT | Tornado Warning | LIX | Pike, Walthall | 34 min |
| Jun 15, 4:58 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 62 min |
Nearby
Flash Flood Warnings in Mississippi, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.